Alert archive / California / Wind Advisories in 2006

Wind Advisory 16, NWS Las Vegas, NV

April 5, 2006

NWS Las Vegas, NV issued this wind advisory at Apr 5, 2006, 3:03 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:03 PM PDT (22:03 UTC)
Expired
Apr 5, 2006, 9:24 PM PDT
In force
6 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 052203
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 PM PDT WED APR 5 2006

CAZ028-052315-
/O.CAN.KVEF.WI.Y.0015.000000T0000Z-060406T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
303 PM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND
ADVISORY. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS
EVENING BEFORE DECREASING OVERNIGHT. HOWEVER THIS IS BELOW
ADVISORY LEVELS SO THE WIND ADVISORY HAS BEEN CANCELED.

$$

CAZ026-060500-
/O.NEW.KVEF.WI.Y.0016.060405T2203Z-060406T0500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
303 PM PDT WED APR 5 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

CONDITIONS ARE RIPE FOR A DOWNSLOPE WIND STORM ON THE EAST SLOPES OF
THE SIERRA NEVADA MOUNTAINS AND WESTERN OWENS VALLEY THIS EVENING.
WHILE NOT EVERY LOCATION WILL SEE STRONG WINDS...LOCALIZED WEST WINDS OF
30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE THROUGH THE
EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KVEF 060424
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 PM PDT WED APR 5 2006

CAZ026-060530-
/O.CAN.KVEF.WI.Y.0016.000000T0000Z-060406T0500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
924 PM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVER THE EAST SLOPES OF
THE SOUTHERN SIERRA AND THE OWENS VALLEY LATE THIS EVENING. WINDS
ARE NOT EXPECTED TO PICK BACK UP TONIGHT. 

$$

JH
000 
WWUS75 KVEF 060429 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
925 PM PDT WED APR 5 2006

CAZ026-060530-
/O.COR.KVEF.WI.Y.0016.000000T0000Z-060406T0500Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
925 PM PDT WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA OVER THE EAST SLOPES OF
THE SOUTHERN SIERRA AND THE OWENS VALLEY LATE THIS EVENING. WINDS
ARE NOT EXPECTED TO PICK BACK UP TONIGHT. MANY OF THE AUTOMATED
OBSERVATION SITES LOCATED ALONG THE EAST SLOPES OF THE SIERRA
REPORTED WEST WINDS GUSTING FROM 40 MPH TO NEAR 60 MPH FROM MID
AFTERNOON INTO THE EARLY EVENING HOURS.

$$

JH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 5, 9:40 AM PDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 5, 9:40 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 AM PDT WED APR 5 2006

.SYNOPSIS...A COLD UPPER LEVEL LOW WILL MOVE THROUGH CENTRAL AND
SOUTHERN NEVADA TODAY...BRINGING SCATTERED THUNDERSTORMS TO MUCH OF
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. GUSTY WINDS WILL ALSO
CONTINUE THROUGH THE DAY. MOST AREAS WILL NOT SEE WINDS AS STRONG AS
WHAT OCCURRED TUESDAY AFTERNOON AND TUESDAY NIGHT. THE EXCEPTION
WILL BE THE DESERTS OF SAN BERNARDINO COUNTY...WHERE A WIND ADVISORY
IS IN EFFECT FROM NOON UNTIL 7 PM. THE UPPER LOW WILL MOVE AWAY
TONIGHT...AND THE WEATHER WILL BE DRY AND SEASONABLY WARM THURSDAY
AND FRIDAY.
&&

.UPDATE...CURRENT FORECAST LOOKS ON TRACK WITH NO CHANGES COMING.
WITH COLD CORE FORECAST TO MOVE OVER THE CWA THIS AFTERNOON AND
PLENTY OF SUNSHINE BEFORE THAT. I SEE NO REASON THAT THUNDERSTORMS
WONT POP AS WE BREAK THE CAP LATER THIS MORNING. WITH FREEZING
LEVELS SO LOW...SMALL HAIL MAY ACCOMPANY SOME OF THE LARGER STORMS.

&&

.PREV DISCUSSION...
522 AM PDT WED APR 5 2006

.UPDATE...WINDS HAVE REMAINED BELOW ADVISORY CRITERIA IN MOST PLACES
FOR A COUPLE OF HOURS AND PRESSURES HAVE RISEN RAPIDLY...DECREASING
THE GRADIENT IN THE ADVISORY AREA. SO...CANCELLED THIS MORNINGS WIND
ADVISORY AN HOUR EARLY. HOWEVER...ISSUED A NEW WIND ADVISORY FOR THE
SAN BERNARDINO COUNTY DESERTS FROM NOON UNTIL 7 PM TODAY...AS
WESTERLY WINDS SHOULD PICK UP AS THE UPPER LOW PASSES BY. WINDS WILL
BE ESPECIALLY STRONG WHERE TERRAIN CHANNELS THE WIND...SUCH AS THE
BARSTOW/DAGGETT AREA. ALSO ALLOWED SNOW ADVISORY FOR THE SIERRAS TO
EXPIRE ON SCHEDULE AT 5 AM. UPDATE ALREADY OUT.

.SHORT TERM...TOUGH NIGHT AT THE WFO. RAIN...THUNDERSTORMS...STRONG
WINDS...AND A DEAD RADAR. SATELLITE...SURROUNDING RADARS...AND
SURFACE OBS SUGGEST THAT PRECIP IS CONFINED WEST OF A LINE FROM
ESSEX...TO BOULDER CITY...TO SPRING VALLEY STATE PARK. THUNDERSTORMS
HAVE BEEN POPPING IN CLUSTERS. ONE CLUSTER OCCURRED ABOUT MIDNIGHT
NEAR BISHOP...OTHERS ABOUT THE SAME TIME OVER THE SPRING MOUNTAINS
AND NEAR CALIENTE...AND ANOTHER BETWEEN 2 AND 3 AM OVER LINCOLN
COUNTY. WATER VAPOR LOOP SHOWS MAIN UPPER LOW FINALLY MOVING INLAND
SO THUNDERSTORMS IN MOST AREAS TODAY WITH COLD POOL ALOFT LOOKS LIKE
A GOOD BET. WINDS HAVE BEEN PROBLEMATIC AS WELL. LOTS OF GUSTS
BETWEEN 40 AND 60 MPH HAVE BEEN REPORTED OVERNIGHT...WHICH FIT THE
WIND ADVISORY NICELY. WILL MAKE A LAST MINUTE CALL WHETHER OR NOT TO
EXTEND THE ADVISORY PAST 6 AM FOR NV/CA ZONES. WILL PROBABLY LET THE
SNOW ADVISORY FOR THE SIERRAS EXPIRE AT 5 AM. SNOW SHOWERS ARE STILL
EXPECTED TODAY...BUT AMOUNTS WILL PROBABLY AVERAGE LESS THAN
ADVISORY CRITERIA /WITH LOTS OF VARIABILITY DUE TO THE SHOWERY
NATURE/. THIS EVENT WILL BE OVER BY EARLY TOMORROW MORNING...WITH
QUIET WEATHER EXPECTED THURSDAY AND FRIDAY. ADDED SMALL POPS TO THE
HIGHER TERRAIN OF ESMERALDA AND INYO COUNTIES FRIDAY NIGHT WITH THE
NEXT SYSTEM MOVING IN.

.LONG TERM...LATEST MODEL RUNS DO NOT HOLD OUT MUCH HOPE FOR ENDING
THE UNSETTLED WEATHER PATTERN THAT HAS BEEN FOCUSING ON THE WESTERN
CONUS OVER THE PAST COUPLE OF WEEKS. THE LONG WAVE PATTERN CONTINUES
TO SUPPORT WEATHER SYSTEMS MOVING INTO THE AREA BRINGING UNSETTLED
CONDITIONS TO THE AREA ON AND OFF THROUGH THE EXTENDED. MODELS
DIFFER IN PLACEMENT AND TIMING OF INCOMING SYSTEMS BUT ARE GENERALLY
IN GOOD AGREEMENT WITH BRINGING OCCASIONALLY WET/WINDY WEATHER TO
THE AREA. HOWEVER...SATURDAY INTO EARLY SUNDAY SHOULD BE A
RELATIVELY QUIET/NICE PERIOD AS TEMPS WARM TO ABOVE NORMAL BOTH
DAYS. THE NEXT STORM SYSTEM IS SLATED TO REACH THE AREA LATE SUNDAY
AND CONTINUE INTO MONDAY FOLLOWED BY A BRIEF BREAK TUESDAY AND THEN
ANOTHER SYSTEM MID WEEK. TOO EARLY TO FOCUS ON PRECIP AMOUNTS JUST
YET BUT EACH SYSTEM COULD POTENTIALLY BRING SHOWER ACTIVITY TO THE
ENTIRE CWA. TEMPERATURES SLIDE BACK BELOW NORMAL MONDAY AND STAY
THERE AT LEAST THROUGH THE MIDDLE OF THE WEEK.

.AVIATION...MESSY CONDITIONS TODAY. COLD UPPER LOW MOVING OVERHEAD
WILL BRING UNSTABLE AIR AND SCATTERED THUNDERSTORMS. STRONG WINDS
THIS MORNING WILL SUBSIDE SOME DURING THE DAY BUT GUSTS WILL
CONTINUE ALL DAY IN MOST AREAS. CONDITIONS WILL IMPROVE OVERNIGHT
TONIGHT...AND THURSDAY WILL BE TRANQUIL. SEE TAFS FOR KLAS...
KVGT... KDRA... KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY CAZ028 FROM NOON UNTIL 7 PM.

BAILEY/MORGAN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

In the hours before

Special weather statement, Apr 5, 9:06 AM PDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
906 AM PDT WED APR 5 2006

AZZ002-003-036-CAZ027>029-NVZ016>022-060100-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
906 AM PDT WED APR 5 2006 /906 AM MST WED APR 5 2006

...SHOWERS AND THUNDERSTORMS EXPECTED TO REDEVELOP LATE THIS
MORNING AND AFTERNOON...

A COLD LOW PRESSURE SYSTEM CURRENTLY MOVING INTO SOUTHERN NEVADA
IS EXPECTED TO GENERATE ADDITIONAL SHOWERS AND THUNDERSTORMS
TODAY.

COLD TEMPERATURES ALOFT COMBINED WITH SOME MORNING SUNSHINE WILL
DESTABILIZE THE ATMOSPHERE ENOUGH TO BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO MUCH OF THE SOUTHERN GREAT BASIN. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND SNOW LEVELS DOWN
TO 5000 FEET.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 6:39 PM PDTSnow AdvisoryVEF10 hr
Apr 5, 4:52 AM PDTWind AdvisoryVEF10 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.